Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The solution by iteration of nonlinear equations in Hilbert spaces


Author: Şt. Măruşter
Journal: Proc. Amer. Math. Soc. 63 (1977), 69-73
MSC: Primary 47H10
DOI: https://doi.org/10.1090/S0002-9939-1977-0636944-2
MathSciNet review: 0636944
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The weak and strong convergence of the iterates generated by $ {x_{k + 1}} = (1 - {t_k}){x_k} + {t_k}T{x_k}({t_k} \in R)$ to a fixed point of the mapping $ T:C \to C$ are investigated, where C is a closed convex subset of a real Hilbert space. The basic assumptions are that T has at least one fixed point in C, and that $ I - T$ is demiclosed at 0 and satisfies a certain condition of monotony. Some applications are given.


References [Enhancements On Off] (What's this?)

  • [1] S. Agmon, The relaxation method for linear inequalities, Canad. J. Math. 6 (1954), 382-392. MR 16, 18. MR 0062786 (16:18d)
  • [2] F. E. Browder and W. V. Petryshyn, The solution by iteration of nonlinear functional equations in Banach spaces, Bull. Amer. Math. Soc. 72 (1966), 571-575. MR 32 #8155b. MR 0190745 (32:8155b)
  • [3] J. B. Diaz and F. T. Metcalf, On the set of subsequential limit points of successive approximations, Trans. Amer. Math. Soc. 135 (1969), 459-485. MR 38 #2644. MR 0234327 (38:2644)
  • [4] W. G. Dotson, Jr., On the Mann iterative process, Trans. Amer. Math. Soc. 149 (1970), 65-73. MR 41 #2477. MR 0257828 (41:2477)
  • [5] I. I. Eremin, The generalization of the relaxation method of Motzkin and Agmon, Uspehi Mat. Nauk 20 (1965), no. 2 (122), 183-187. (Russian) MR 34 #2342. MR 0202473 (34:2342)
  • [6] T. S. Motzkin and I. J. Schoenberg, The relaxation method for linear inequalities, Canad. J. Math. 6 (1954), 393-404. MR 16, 18. MR 0062787 (16:18e)
  • [7] C. Outlaw, Mean value iteration of nonexpansive mappings in a Banach space, Pacific J. Math. 30 (1969), 747-750. MR 40 #807. MR 0247542 (40:807)
  • [8] W. V. Petryshyn and T. E. Williamson, Jr., Strong and weak convergence of the sequence of successive approximations for quasi-nonexpansive mappings, J. Math. Anal. Appl. 43 (1973), 459-497. MR 48 #4854. MR 0326510 (48:4854)
  • [9] H. Schaefer, Über die Methode sukzessiver Approximationen, Jber Deutsch. Math. Verein. 59 (1957), Abt. 1, 131-140. MR 18, 811. MR 0084116 (18:811g)
  • [10] H. F. Senter and W. G. Dotson, Approximating fixed points of nonexpansive mappings, Proc. Amer. Math. Soc. 44 (1974), 375-380. MR 49 #11333 MR 0346608 (49:11333)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H10

Retrieve articles in all journals with MSC: 47H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0636944-2
Keywords: Iteration, fixed points, demiclosed mappings, monotone mappings
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society